BŻ
Bartosz Żbik
Jagiellonian UniversityPoland
Invited talk
Stochastic 2D Navier–Stokes with maximally degenerate noise and its Galerkin approximations
We study the stochastic Navier–Stokes equations on a 2D torus with the noise degenerated to a single Fourier mode.
The aim is to complement the results by Hairer and Mattingly [1] on the uniqueness of the invariant measure for the Navier–Stokes equation.
When the noise acts on the lowest Fourier mode, we prove the uniqueness of the invariant measure.
We then characterise all possible 3-dimensional Galerkin approximations of the Navier–Stokes equation.
For a very similar 3-dimensional system, we show the existence of nontrivial invariant measures, a result similar to Coti Zelati and Hairer [2].
More precisely, we prove that a nontrivial invariant measure exists if and only if the corresponding deterministic system admits a nontrivial fixed point.
The presented results were obtained jointly with Prof. Szymon Peszat.
[1] M. Hairer and J. Mattingly, Ergodicity of the 2D Navier–Stokes equations with degenerate stochastic forcing, Annals of Mathematics, 164 (2006), 993–1032.
[2] M. Coti Zelati and M. Hairer, A noise-induced transition in the Lorenz system, Communications in Mathematical Physics, 383 (2021), 2243–2274.
